Bleeding after using dilators

  • 8 replies
  • 24 subscribers
  • 202 views

Hi

Did anyone else bleed whilst using dilators? Should I be worried?

All was fine for first 4 weeks of using them but then started spotting whilst using them and now i have quite a bit of blood when I use them (I’m about 9 weeks post treatment now)

I know there’s some radiation damage to my cervix as my onc could see it during internal exam, couid it be this that’s causing the bleeding?

 also I had to have my MRI early at 8 weeks post treatment and there’s an abnormality on the cervix still so I’m worrying :-( due CT and PET at end of the month 

  • Hi  

    Good to see you post again, but sorry to see you’re having this worry. 

    Have you contacted your CNS to check what she says and whether or not you need another check up? It could be radiation damage which makes the area more susceptible to bleeding, but I think I’d want to have a check to be reassured.

    I didn’t have any bleeding with the dilators in the weeks immediately after treatment but then suddenly started to have bleeding, not a lot each time, which was when I was diagnosed with my recurrence. This was 9 months after treatment ended. Sorry that this won’t be the news you would want to hear, but I think it’s important for you to flag the bleeding to your team.

    I hope it’s just radiation damage and nothing more to be worried about, but keep us posted if you can.

    Sarah xx


    Community Champion Badge

    Cervical Cancer Forum

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm

  • Hi Sarah

    How are you? 

    I was going ok until today! Now I’m just worried :-/

    In hospital next week having my stent procedure, will I hope will make a big difference for me

    Thanks, will contact CNS. Literally had MRI scan last week - which is where they’ve picked up that there is still a slight abnormality on my cervix. And due PET & CT scans end of months with results due early Aug. Eek.

    Will keep you posted 

    x

  • I’m really sorry to have caused you worry but it was just my story and may well not be yours.

    It’s always difficult to know whether or not to say anything when someone asks a question if you know that you personally don’t have something positive to say in reply. I just remember the shock at seeing blood after so long without seeing any. 

    I had an mri after picking up there was maybe something there and then followed this up with a biopsy under anaesthetic but I was much longer out of treatment than you are when it happened to me so it was more of a shock.

    Fingers crossed it can be explained by thinning tissue or other damage after radiation. 

    Sarah xx


    Community Champion Badge

    Cervical Cancer Forum

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm

  • Oh no, sorry, I meant worried since my phone call this morning - not from your reply!

    My bad!!

    I 100% appreciate your reply and experience, as always lovely x

  • Ah, I see! I just hate to upset anyone in the group but can appreciate you’d be worried already having seen the blood. Oh, all of this is just so stressful, isn’t it? One thing done and then something else pops up to keep us concerned. Keep us posted!

    Sarah xx


    Community Champion Badge

    Cervical Cancer Forum

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm

  • Yep it seems to be never ending at times!! X

  • Good luck with your stent procedure-I hope it makes things better for you.

    Sarah xx


    Community Champion Badge

    Cervical Cancer Forum

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm

  • Hi Aquabambi

    So sorry that you are having this anxiety. I had traces of blood for approximately the first eighteen months whilst and after using the dilators. I wouldn't go so far as to say I bled exactly but there was definitely blood on the dilator and on toilet paper afterwards. I did mention this to my team at checkups but they seemed to think it was pretty normal and now there is nothing at all.  Definitely get it checked out but I hope it is nothing out of the ordinary.  I dunno if this is relevant but I hope it helps a little x